Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes headache and weakness?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 7133 Questions
Question
my son XXXXXXX who is 9 years old has a headache on forehead and also is feeling low on energy levels. please suggest what should be done
Posted Thu, 14 Aug 2014 in Child Health
 
 
Answered by Dr. Sumanth Amperayani 32 minutes later
Brief Answer:
Suggestions on headache

Detailed Answer:
Hi..Thank you for consulting in Health Care magic.

Headache in kids need to be considered serious only when the below symptoms are there -
1. Vomiting continuously
2. Seizures/ Fits
3. Watery of bloody discharge from ears and nose
4. Unconsciousness
5. Altered sensorium or behaviour.

Without the above red flag symptoms, just feeling low energy levels points out towards Migraine and other sorts of tension headaches which are on the rise in current scenario due to excessive academic and peer stress the kids are experiencing.

I have a few questions for you -
1. How long has the headache been there?
2. Does it occur always on forehead or keeps changing?
3. Is it associated with blurring of eyes or double vision or giddiness?
4. Is there any family history of migraine or single side headache?
5. Is he very angry when he gets headache and does the ache get better after a good sleep?
6. Does he vomit when there is headache?

Kindly get back to me with the answers to above questions and also mention his weight so that I can suggest you the formulations which are good. But as of now - you can give oral Paracetamol in the dose of 15mg/kg/dose every 4-6th hourly.

Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health.
Dr. Sumanth MBBS., DCH., DNB (Paed).,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor